Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2018, 3:51 PM CST for Gregg County, Harrison County, Marion County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 3:51 PM CST (21:51 UTC)
- Expired
- Feb 24, 2018, 4:45 PM CST
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gregg County, TX, Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 66 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:01 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:13 PM CST, 38 minutes earlier.
Area forecast discussion, Feb 24, 3:13 PM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
313 PM CST Sat Feb 24 2018
.DISCUSSION...
Line of storms associated with a shortwave and cold front
continue to march ewd this aftn, posing a threat for damaging
winds and flash flooding thus far. Front/storms to continue esewd
this evening, slowing progress some as the shortwave embedded in
overall cyclonic flow lifts newd and away from our region this
evening. This should also limit further the potential for severe
weather and flash flooding. Will likely be making some changes to
the Tornado and Flash Flood watches, especially in the wake of the
line, before issuing final products this aftn.
Line of storms will move e of our region late tonight, but the
cold front will stall across our srn areas, as swly flow aloft
remains even in the wake of the shortwave. Another disturbance
will interact with the boundary Sunday, bringing shwrs and tstms
back to portions of the region /mainly along and s of I-20/. This
convection should depart to the e prior to sunrise Monday as sfc high
pressure builds in over the region. Unclear as to whether clouds
will diminish for Monday, as weak isentropic lift will still be in
place. Nevertheless, Tuesday will bring a surge of moisture/clouds
as the boundary lifts back nwd as a warm front. Convection will
overspread the region by late Tuesday and likely bring heavy rain
and potentially flash flooding back to the region through
Wednesday. Models in better agreement today with respect to the
timing/evolution of this system, sending a line of strong
/possibly severe/ storms through our region along a cold front to
finish out the event.
Strong sfc ridge in the wake of the front late Wednesday/early
Thursday along with a brief visit from the upper ridge over the
central CONUS will keep us dry through the remainder of the fcst
pd. /12/
&&
.PREV DISCUSSION... /issued 1209 PM CST Sat Feb 24 2018/
AVIATION...
For the 24/18z TAFs, a band of intense convection will move across
the region during the next 24 hours impacting all TAF sites.
Thunderstorms may be strong to severe at times. The main
convective line is quickly developing across Eastern Oklahoma and
Northeast Texas, and widespread showers are ongoing well ahead of
it across Southern Arkansas and into Western Louisiana. The main
convective complex will move across the area ahead of a cold
front. Expect deteriorating ceilings and visibilities as
terminals begin to be affected by precip. Ahead of the cold front
and thunderstorms, south winds will prevail and may gust up to 30
kts at times. After the frontal passage, winds will shift to the
north and thunderstorm chances will quickly diminish. Flight
conditions should also quickly improve into the VFR range by
25/12z.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 50 63 48 69 / 80 40 20 10
MLU 54 62 49 70 / 90 60 50 10
DEQ 39 63 40 69 / 10 10 10 0
TXK 45 62 42 68 / 30 20 10 0
ELD 46 62 44 69 / 80 30 20 0
TYR 48 66 47 69 / 20 30 10 10
GGG 49 65 47 70 / 40 30 10 10
LFK 55 61 50 72 / 80 60 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 6 PM CST this evening for ARZ060-061-
070>073.
Flash Flood Watch until midnight CST tonight for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 6 PM CST this evening for LAZ001>006-
010>014-017>022.
Flash Flood Watch until midnight CST tonight for LAZ001>004.
OK...Flash Flood Watch until midnight CST tonight for OKZ077.
TX...Lake Wind Advisory until 6 PM CST this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
Flash Flood Watch until midnight CST tonight for TXZ096-097-
108>112-124>126-136>138.
&&
12/CNHazardous weather outlook, Feb 24, 12:14 PM CST, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1214 PM CST Sat Feb 24 2018 ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-251815- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison- 1214 PM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Widespread thunderstorms, some severe with damaging winds, tornadoes, and possibly large hail, are expected today. In addition, periods of heavy rainfall on the already saturated soils will result in rapid water runoff and flash flooding. These threats will diminish as storms move east and south of the area this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Additional chances for showers and thunderstorms remain in the forecast for Sunday afternoon and evening. Any threat for flooding with these storms will be isolated and short lived, as storms move south and east of the area by Sunday night. Storms will return again by Tuesday into Wednesday bringing the possibility of more flash flooding, river flooding, and severe thunderstorms to our region. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed today and tonight. LAZ005-006-010>014-017>022-TXZ149>153-165>167-251815- Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1214 PM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Widespread thunderstorms, some severe with damaging winds, tornadoes, and possibly large hail, are expected this afternoon and evening. This threat will gradually diminish by late tonight. In addition to the severe threat, heavy rainfall may bring the possibility of flooding, especially of low lying and poor drainage areas through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Additional chances for showers and thunderstorms remain in the forecast for Sunday afternoon and evening, and this may bring the possibility of flash flooding once again before coming to an end late Sunday night. Storms will return again by Tuesday into Wednesday bringing the possibility of more flash flooding, river flooding, and severe thunderstorms to our region. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed through tonight.
In the hours before
Local storm report, Feb 24, 12:46 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLOOD 7 N LINDALE 32.60N 95.39W
02/24/2018 WOOD TX PUBLIC
WATER FLOWING OVER THE FM 1804 ALONG THE
SMITH AND WOOD COUNTY BORDER NEAR THE SABINE
RIVER.
&&
PALMERLocal storm report, Feb 24, 1:31 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM TSTM WND DMG VALLIANT 34.00N 95.10W
02/24/2018 MCCURTAIN OK LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE CITY OF
VALLIANT.
&&
PALMERLocal storm report, Feb 24, 1:35 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM TSTM WND DMG 4 SSW VALLIANT 33.96N 95.13W
02/24/2018 MCCURTAIN OK LAW ENFORCEMENT
WOMAN CALLED THE SHERIFFS OFFICE TO REPORT
THAT HALF OF HER HOUSE WAS GONE.
&&
PALMERLocal storm report, Feb 24, 1:56 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG DE QUEEN 34.05N 94.34W
02/24/2018 SEVIER AR LAW ENFORCEMENT
TREE DOWN ON VANDERVOORT DRIVE.
&&
25Local storm report, Feb 24, 2:13 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM NON-TSTM WND DMG 1 WSW CENTER POINT 34.02N 93.97W
02/24/2018 HOWARD AR FIRE DEPT/RESCUE
TOWER REPORTED DOWN, ELECTRIC COMPANY
NOTIFIED HWY 26 NORTH OF NASHVILLE.
&&
25Special weather statement, Feb 24, 2:39 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
239 PM CST SAT FEB 24 2018
ARZ051-059>061-070-TXZ097-242130-
Howard AR-Hempstead AR-Little River AR-Miller AR-Nevada AR-Bowie TX-
239 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...NORTHERN MILLER...SOUTHEASTERN HOWARD...NORTHWESTERN
NEVADA AND SOUTHEASTERN BOWIE COUNTIES UNTIL 330 PM CST...
At 239 PM CST, Doppler radar was tracking strong showers along a
line extending from 7 miles southeast of Corinth to near Ogden to
Maud. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Texarkana, Hope, Wake Village, Ashdown, Nashville, Prescott, Mineral
Springs, Nash, Hooks, Redwater, Maud, Red Lick, Emmet, Blevins,
Perrytown, Tollette, Fulton, Washington, Ogden and Mandeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 600 PM CST for southwestern
Arkansas...and northeastern Texas.
LAT...LON 3399 9370 3398 9365 3396 9362 3395 9353
3396 9347 3395 9342 3396 9338 3391 9332
3383 9338 3348 9370 3348 9372 3346 9374
3344 9373 3334 9382 3328 9445 3329 9447
3375 9403 3375 9396 3381 9398 3401 9379
TIME...MOT...LOC 2038Z 249DEG 39KT 3399 9372 3363 9403 3333 9436
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:37 PM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 22 hr |
| Feb 24, 11:58 AM CST | Flash Flood Warning | SHV | Bowie, Red River | 4 hr |
| Feb 24, 12:08 PM CST | Severe Thunderstorm Warning | SHV | Red River | 52 min |
| Feb 24, 1:27 PM CST | Flash Flood Warning | SHV | Camp, Franklin, Morris, Red River, Titus, Upshur and 1 more | 4 hr |
| Feb 24, 2:31 PM CST | Areal Flood Advisory | SHV | Bowie, Cass, Red River | 3 hr |
| Feb 24, 4:43 PM CST | Areal Flood Warning | SHV | Cass, Harrison, Marion | 92 min |
| Feb 24, 4:43 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 62 min |
| Feb 23, 7:28 PM CST | River Flood Warning | SHV | Lincoln, Ouachita, Union | 5 days |
| Feb 23, 8:07 PM CST | River Flood Warning | SHV | Bossier, Webster | 77 days |
| Feb 24, 5:48 PM CST | Special Weather Statement | SHV | Claiborne, Webster | 27 min |
| Feb 24, 12:58 PM CST | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 62 min |
| Feb 24, 1:13 PM CST | Flash Flood Warning | SHV | Howard, Little River, Sevier | 4 hr |
| Feb 24, 2:39 PM CST | Special Weather Statement | SHV | Hempstead | 51 min |
| Feb 24, 3:03 PM CST | Areal Flood Advisory | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.